Alert archive / California / Wind Advisories in 2013

Wind Advisory 2, NWS Sacramento, CA

March 21, 2013

NWS Sacramento, CA issued this wind advisory at Mar 21, 2013, 3:00 PM PDT. It took effect at Mar 22, 2013, 8:00 AM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2013, 3:00 PM PDT (22:00 UTC)
In effect from
Mar 22, 2013, 8:00 AM PDT
Expired
Mar 22, 2013, 7:00 PM PDT
In force
11 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

535 
WWUS76 KSTO 212200
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
300 PM PDT THU MAR 21 2013

...WINDY OVER INTERIOR NORTHERN CALIFORNIA FRIDAY...

.STRONG HIGH PRESSURE OVER THE EASTERN PACIFIC EXTENDS THROUGH
OREGON INTO THE GREAT BASIN. THIS COMBINED WITH LOWER PRESSURE
OVER INTERIOR NORTHERN CALIFORNIA WILL RESULT IN GUSTY NORTHERLY
WINDS TONIGHT INTO SATURDAY. THE STRONGEST WINDS ARE EXPECTED
EARLY FRIDAY THROUGH FRIDAY EVENING.

CAZ016>019-221200-
/O.NEW.KSTO.WI.Y.0002.130322T1500Z-130323T0200Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...CHICO...STOCKTON...MODESTO
300 PM PDT THU MAR 21 2013

...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 7 PM PDT FRIDAY.

* WINDS: NORTHWEST 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH.
  STRONGEST WINDS EXPECTED OVER THE WESTERN HALF OF THE CENTRAL  
  VALLEY.

* TIMING: WINDS WILL INCREASE OVERNIGHT BECOMING STRONG FRIDAY
  MORNING THROUGH FRIDAY EVENING.

* LOCATIONS INCLUDE: CHICO...MARYSVILLE...SACRAMENTO...FAIRFIELD...
  STOCKTON...AND MODESTO.

* IMPACTS: DIFFICULT DRIVING...LOOSE OUTSIDE ITEMS COULD BE BLOWN
  AROUND OR DAMAGED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR MORE OR
WIND GUSTS TO 40 MPH OR GREATER ARE POSSIBLE. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. SECURE OUTSIDE ITEMS THAT MAY BE DAMAGED BY STRONG
WIND.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
3 follow-up statements
268 
WWUS76 KSTO 221008
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
308 AM PDT FRI MAR 22 2013

...WINDY OVER INTERIOR NORTHERN CALIFORNIA TODAY...

.HIGH SURFACE PRESSURE OVER THE PACIFIC NORTHWEST COMBINED WITH
NORTHERLY FLOW ALOFT HAS RESULTED IN BREEZY NORTH WINDS OVER
THE INTERIOR OF NORTHERN CALIFORNIA. THESE WINDS WILL PICK UP A
BIT MORE AFTER SUNRISE WITH THE STRONGEST WINDS EXPECTED TO FUNNEL
DOWN THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS AS WELL AS
THE DELTA. THE STRONGEST WINDS ARE EXPECTED DURING THE DAYTIME
HOURS TODAY WITH THE HIGHEST SPEEDS LIKELY ALONG THE WESTERN SIDE
OF THE VALLEYS AND IN THE DELTA. THE WINDS SHOULD WEAKEN SOMEWHAT
BY LATE THIS EVENING.

CAZ016>019-230000-
/O.CON.KSTO.WI.Y.0002.130322T1500Z-130323T0200Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...CHICO...STOCKTON...MODESTO
308 AM PDT FRI MAR 22 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM
PDT THIS EVENING...

* WINDS: NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING: WINDS WILL INCREASE DURING THE MORNING HOURS AND CONTINUE
  THROUGH THIS EVENING.

* LOCATIONS INCLUDE: CHICO...STOCKTON...MODESTO.

* IMPACTS: DIFFICULT DRIVING...LOOSE OUTSIDE ITEMS COULD BE 
  BLOWN AROUND OR DAMAGED. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR MORE OR
WIND GUSTS TO 40 MPH OR GREATER ARE POSSIBLE. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. SECURE OUTSIDE ITEMS THAT MAY BE
DAMAGED BY STRONG WIND.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
770 
WWUS76 KSTO 222035
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
135 PM PDT FRI MAR 22 2013

...WINDY OVER INTERIOR NORTHERN CALIFORNIA INTO THIS EVENING...

.BREEZY TO WINDY CONDITIONS WILL CONTINUE OVER INTERIOR NORTHERN
CALIFORNIA THIS AFTERNOON INTO EVENING. THE STRONGEST WINDS ARE
EXPECTED NOW THROUGH EARLY EVENING...BUT AREAS OF BREEZY
CONDITIONS WILL PERSIST TONIGHT INTO EARLY SATURDAY. WINDS WILL BE
LIGHTER OVER THE WEEKEND.

CAZ016>019-230200-
/O.CON.KSTO.WI.Y.0002.000000T0000Z-130323T0200Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...CHICO...STOCKTON...MODESTO
135 PM PDT FRI MAR 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

* WINDS: NORTH TO NORTHWEST UP TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING: THIS AFTERNOON INTO THE EVENING.

* LOCATIONS INCLUDE: CHICO...MARYSVILLE...SACRAMENTO...FAIRFIELD...
  STOCKTON...MODESTO.

* IMPACTS: DIFFICULT DRIVING...LOOSE OUTSIDE ITEMS COULD BE 
  BLOWN AROUND OR DAMAGED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR WIND
GUSTS TO 40 MPH OR GREATER ARE POSSIBLE. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. SECURE OUTSIDE ITEMS THAT MAY BE DAMAGED BY STRONG
WIND.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
315 
WWUS76 KSTO 230218
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
718 PM PDT FRI MAR 22 2013

CAZ016>019-230330-
/O.EXP.KSTO.WI.Y.0002.000000T0000Z-130323T0200Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...CHICO...STOCKTON...MODESTO
718 PM PDT FRI MAR 22 2013

...WIND ADVISORY HAS EXPIRED...

NORTHWEST WINDS HAVE DECREASED TO 10 TO 15 MPH OVER MOST OF THE
SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEY INCLUDING THE CARQUINEZ
STRAIT AND DELTA AREA THIS EVENING. NORTHWEST WINDS FROM 5 TO 15
MPH ARE EXPECTED TO CONTINUE OVER MOST OF THIS AREA THROUGH THE
NIGHT. 

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$


JHM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 21, 8:36 AM PDT, 6 hours 24 minutes earlier.

Area forecast discussion, Mar 21, 8:36 AM PDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
836 AM PDT THU MAR 21 2013

.SHORT TERM DISCUSSION...

LINGERING LOW LEVEL MOISTURE RESULTING IN WIDESPREAD STRATUS AND
LOCAL FOG OVER MAINLY THE EASTERN HALF OF THE CENTRAL VALLEY FROM
OROVILLE SOUTHWARD...EXTENDING WEST INTO THE DELTA AND EAST INTO THE
MOTHERLODE. THE FOG AND LOW CLOUDS SHOULD DISSIPATE BY LATE
MORNING...GIVING WAY TO SUNNY SKIES. DRY NORTHWESTERLY FLOW ALOFT IS
IN PLACE OVER INTERIOR NORTHERN CALIFORNIA WITH UPPER RIDGING
OFFSHORE. SURFACE HIGH PRESSURE EXTENDS FROM THE EPAC THROUGH OREGON
INTO THE GREAT BASIN WITH THERMAL TROUGHING OVER INTERIOR NORCAL.
THIS WILL RESULT IN SOME BREEZY NORTHERLY WIND TODAY WITH LOW LEVEL
COOL ADVECTION. THE COOL ADVECTION HOWEVER WILL BE OFFSET BY SOLAR
WARMING AND MINOR SYNOPTIC HEIGHTS RISES. AS A RESULT... HIGH
TEMPS TODAY FORECAST IN THE UPPER 60S FOR THE CENTRAL VALLEY WITH
UPPER 40S TO LOWER 60S IN THE MOUNTAINS AND FOOTHILLS.

BREEZY CONDITIONS BECOME MORE WIDESPREAD TONIGHT AND FRIDAY AS FLOW
ALOFT TURNS MORE NORTHERLY AND INCREASES AS SURFACE PRESSURE
GRADIENT TIGHTENS TO AROUND 10-13 MB. MOS GUIDANCE SUGGESTS
WIND SPEEDS WILL GENERALLY REMAIN BELOW WIND ADVISORY CRITERIA IN
THE SACRAMENTO VALLEY AND DELTA REGION FRIDAY. SLIGHT RISE IN
THICKNESSES FRIDAY WILL AGAIN BE OFFSET BY CONTINUED COOL LOW LEVEL
ADVECTION RESULTING IN HIGH TEMPS TOMORROW WITHIN A FEW DEGREES OF
TODAY.

PRESSURE GRADIENT WEAKENS SOME SATURDAY BUT CONTINUED LOCALLY BREEZY
CONDITIONS THEN LESS WIND SUNDAY. UPPER RIDGING OFF THE COAST
AMPLIFIES OVER THE WEEKEND WITH HIGHS INTO THE LOWER 70S FOR THE
CENTRAL VALLEY WITH 50S TO 60S FOR THE MOUNTAINS AND FOOTHILLS.

PCH

.EXTENDED DISCUSSION (MONDAY THROUGH THURSDAY)

PACIFIC RIDGING PEAKS ON MONDAY WITH CONTINUED MILD TEMPERATURES
AND DRY WEATHER. A CHANGE BECOMES EVIDENT THOUGH AS CLOUDS INCREASE
LATE MONDAY AND MONDAY NIGHT AS A PACIFIC TROUGH APPROACHES.
MODELS ARE IN GENERAL AGREEMENT WITH THIS TROUGH BRINGING AN
UNSETTLED AND COOLER PERIOD FOR NORTHERN INTERIOR CALIFORNIA FOR
TUESDAY ON BUT THE DETAILS ARE TRICKY. THE RELATIVE MEASURE OF
PREDICTABILITY IS AROUND 70-80 PRESENT FOR A TROUGH PATTERN TO BE
JUST OFFSHORE BY LATE TUESDAY AFTERNOON. THE EXACT TRACK OF
EMBEDDED VORTMAXES MOVE ONSHORE BY WEDNESDAY CONTINUES TO VARY
BETWEEN MODELS AND MODEL RUNS THOUGH. THE ONSET OF PRECIPITATION
DOES APPEAR TO BE QUICKER SO HAVE INCREASED POPS DURING THE DAY
TUESDAY OVER THE MOUNTAINS AND THE NORTHERN/CENTRAL SACRAMENTO
VALLEY. BETTER CHANCES ARE EXPECTED ACROSS THE AREA BY TUESDAY
NIGHT.

A SOUTHWEST FLOW PATTERN IS EXPECTED TO SET UP BY WEDNESDAY ADVECTING
MOISTURE OVER THE AREA. THE GFS HAS A PACIFIC MOISTURE PLUME
BRUSHING BY WITH PW LEVELS AROUND 0.65 TO 0.80 INCHES. THIS IS LESS
IMPRESSIVE THAN WAS SEEN YESTERDAY AND COULD BE A LIMITING FACTOR
IN QPF AMOUNTS. THE PRECIPITATION MAY END UP BEING SCATTERED.
SNOW LEVELS LOOK TO BE AROUND 5000 TO 6000 FEET.

MODELS DIVERGE EVEN MORE FOR THE END OF THE WEEK. GENERALLY A
RELATIVELY COOLER PERIOD IS EXPECTED WITH CHANCES OF PRECIPITATION
CONTINUING INTO THE WEEKEND. EK

&&

.AVIATION...

PATCHY IFR/LIFR FOG WILL LINGER IN THE CENTRAL AND SOUTHERN SACRAMENTO
VALLEY AND AJACIENT SIERRA FOOTHILLS THIS MORNING THROUGH AROUND
17/18Z BEFORE NORTH WINDS PICK UP AND MIX IT OUT. ALSO...LOCAL
IFR/LIFR CONDITIONS CONTINUE OVER SOME SIERRA BASINS AND VALLEYS FROM
FOG AND STRATUS UNTIL AROUND 17Z.

VALLEY WINDS SHOULD INCREASE DURING THE DAY AS NORTHERLY SURFACE
PRESSURE GRADIENT INCREASES. NORTHERLY WINDS OF 10 TO 20 KTS WITH
GUSTS UP TO 30 KTS POSSIBLE BY THIS AFTERNOON. WINDS WILL SUBSIDE
FOR MOST VALLEY TAF SITES AROUND SUNSET. -DVC

&&

.STO WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 21, 7:00 AM PDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT THU MAR 21 2013

CAZ013>019-063-064-066>069-221400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT THU MAR 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.